Alert archive / North Carolina / Tornado Warnings in 2008

Tornado Warning 54, NWS Raleigh, NC

October 1, 2008Cumberland County, Harnett County, Sampson County, North Carolina

NWS Raleigh, NC issued this tornado warning at Oct 1, 2008, 2:25 PM EDT for Cumberland County, Harnett County, Sampson County, North Carolina. It was in force for 35 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 1, 2008, 2:25 PM EDT (18:25 UTC)
Expired
Oct 1, 2008, 3:00 PM EDT
In force
35 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Cumberland County, NC, Harnett County, NC, Sampson County, NC

The radar

The Raleigh/Durham radar (KRAX), 48 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 1, 2:45 PM EDTHAIL 0.251 Ene Godwin, NC
Oct 1, 2:45 PM EDTHAIL 0.751 Ene Godwin, NC
Oct 1, 3:10 PM EDTHAIL 2.75S Newton Grove, NCA TRAINED SPOTTER REPORTED IRREGULAR SHAPED HAIL UP TO BASEBALL SIZE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 1, 1:40 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
949 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KRAH 011825
TORRAH
NCC051-085-163-011900-
/O.NEW.KRAH.TO.W.0054.081001T1825Z-081001T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
225 PM EDT WED OCT 1 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
  NORTHWESTERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
  CENTRAL HARNETT COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 300 PM EDT

* AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO OVER WADE...OR 8 MILES NORTHEAST OF FAYETTEVILLE...MOVING
  NORTHEAST AT 22 MPH.

* THE TORNADO WILL BE NEAR...
  LINDEN AROUND 240 PM...
  FALCON AND GODWIN AROUND 245 PM...
  SPIVEYS CORNER AROUND 300 PM...

THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF THE
BUILDING IN A SMALL ROOM SUCH AS A CLOSET OR BATHROOM OR IN AN
INTERIOR HALLWAY. USE BLANKETS OR PILLOWS TO PROTECT YOUR BODY FROM
FLYING DEBRIS. STAY AWAY FROM WINDOWS AND EXTERIOR WALLS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3518 7892 3537 7857 3534 7854 3532 7854
      3526 7849 3525 7842 3527 7835 3521 7831
      3502 7882
TIME...MOT...LOC 1826Z 241DEG 19KT 3515 7877

$$

BLAES
2 follow-up statements
000 
WWUS52 KRAH 011841
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
241 PM EDT WED OCT 1 2008

NCC051-085-163-011900-
/O.CON.KRAH.TO.W.0054.000000T0000Z-081001T1900Z/
CUMBERLAND NC-SAMPSON NC-HARNETT NC-
241 PM EDT WED OCT 1 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM EDT FOR
SOUTHEASTERN HARNETT...NORTHWESTERN SAMPSON AND NORTHEASTERN
CUMBERLAND COUNTIES...

AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR FALCON...OR 16
MILES NORTHEAST OF FAYETTEVILLE...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... SPIVEYS CORNER AND
NEWTON GROVE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3509 7869 3521 7876 3529 7866 3534 7854
      3532 7854 3531 7853 3526 7849 3525 7843
      3527 7835 3521 7831
TIME...MOT...LOC 1841Z 242DEG 26KT 3520 7863

$$


BLAES
000 
WWUS52 KRAH 011905
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
305 PM EDT WED OCT 1 2008

NCC051-085-163-011913-
/O.EXP.KRAH.TO.W.0054.000000T0000Z-081001T1900Z/
CUMBERLAND NC-SAMPSON NC-HARNETT NC-
303 PM EDT WED OCT 1 2008

...THE TORNADO WARNING FOR SOUTHEASTERN HARNETT...NORTHWESTERN
SAMPSON AND NORTHEASTERN CUMBERLAND COUNTIES EXPIRES AT 300 PM EDT...

THE STORM WHICH PROMPTED THE WARNING REMAINS SEVERE...BUT IS NO 
LONGER SHOWING SIGNS OF PRODUCING A TORNADO. THE SEVERE THUNDERSTORM 
WAS MOVING ACROSS INTERSTATE 40 NEAR NEWTON GROVE AS OF 3 PM.

IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING 
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW 
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3509 7869 3521 7876 3529 7866 3534 7854
      3532 7854 3531 7853 3526 7849 3525 7843
      3527 7835 3521 7831
TIME...MOT...LOC 1841Z 242DEG 26KT 3520 7863

$$

JO

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Oct 1, 1:55 PM EDT, 30 minutes earlier.

Area forecast discussion, Oct 1, 1:55 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
155 PM EDT WED OCT 1 2008

.SYNOPSIS...
A COLD FRONT WILL DRIFT EAST ACROSS CENTRAL NORTH CAROLINA TODAY.
HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT AND THURSDAY
BRINGING MUCH COOLER AND DRIER CONDITIONS.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1019 AM...

DENSE FOG THAT BLANKETED MUCH OF THE WESTERN HALF OF THE CWA THIS
MORNING HAS LIFTED TO JUST SCATTERED LOW STATUS. SATELLITE
INDICATED THE STRATUS HAS BEEN SLOWER TO BREAK IN THE
SANDHILLS....WHERE A LARGE STRATUS DECK EXTENDS ALL THE WAY TO THE
COAST. SURFACE ANALYSIS SHOWS A DIFFUSE COLD FRONT ALONG THE
FOOTHILLS...BUT THE COLD FRONT SHOULD BECOME MORE EVIDENT AS IT
MAKES IT WAY ACROSS THE CWA TODAY...AS COOLER AND DRIER AIR IS
FINALLY ABLE TO MAKE ITS WAY ACROSS THE MOUNTAINS. PRECIPITABLE
WATERS FROM GSO/MHX 12Z SOUNDINGS WERE DOWN TO 1 INCH...WHICH MAY
HELP TO LESSEN COVERAGE...BUT DRIER MID-LEVEL AIR WILL INCREASE
THE WIND THREAT WITH THUNDERSTORMS. THE FREEZING LEVEL FROM THE
MHX SOUNDING...WHICH WILL BE REPRESENTATIVE OF THE COASTAL
PLAIN... WAS DOWN TO 11 KFT...INCREASING THE THREAT OF HAIL.

THE MAIN CHANGE TO THE FORECAST THIS MORNING IS TO EXTEND THE
CHANCE OF STORMS WESTWARD INTO THE SANDHILLS AND SOUTHERN PIEDMONT
TO REFLECT THE UPDATED SPC DAY ONE OUTLOOK...WHICH EXTENDS THE
SLIGHT RISK FURTHER WEST IN THE SOUTH. THIS MAKES SENSE GIVEN THE
EXPECTED ORIENTATION OF THE THE SURFACE FRONT AND BOUNDARY LAYER
CONVERGENCE ZONE. STILL EXPECT BEST SEVERE POTENTIAL TO REMAIN IN
THE COASTAL PLAIN WHERE THE LOW LEVEL CONVERGENCE...BEST
INSTABILITY...AND UPPER LEVEL VORT ENERGY (CURRENTLY OVER THE
TENNESSEE VALLEY) CROSS PATHS. ONLY HINDRANCE TO THIS IDEA APPEARS
TO BE THE LINGERING STRATUS IN THE SOUTH...WHICH MAY LIMIT HEATING
FOR AN HOUR OR TWO MORE. STILL EXPECT BREAKS IN CLOUDS TO ALLOW
HIGHS TO REACH 80...WHICH WILL BE SUFFICIENT HEATING.

COLD FRONT SHOULD MAKE ITS WAY THROUGH MOST OF THE AREA BY JUST
AFTER SUNSET...AND GOOD LOW-LEVEL COLD AIR ADVECTION NOTED
UPSTREAM IN UPPER-AIR ANALYSIS THIS MORNING AND ALSO EVIDENT IN
MODEL FORECASTS...COMBINED WITH SUBSIDENCE BEHIND THE UPPER VORT
MAX SHOULD ALLOW SOME OF THE 25KTS OF 925MB WIND TOWARD THE
SURFACE. DUE TO THIS...WE MAY SEE A BRIEF PERIOD OF WIND GUSTS BEHIND
THE FRONT...ALTHOUGH NOCTURNAL COOLING AND STABILIZATION SHOULD
HELP KEEP GUSTS AROUND 15MPH.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
AS OF 310 AM...

DRY AND MOSTLY CLEAR. THURSDAY HIGH TEMPERATURES NEAR 70 TO MID
70S...WARMING TO 75 TO 79 FRIDAY. THURSDAY NIGHT LOWS 45 TO 50.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 400 AM...

BENIGN WEATHER PATTERN DURING THIS PERIOD.
BROAD UPPER LEVEL TROUGH OVER THE EAST COAST AND HIGH PRESSURE TO
OUR NORTH. NO PRECIPITATION FORECAST. AFTERNOON HIGHS MID TO UPPER
70S. LOWS IN THE 50S WITH SOME LOWER 60S SOUTH.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
AS OF 155 PM WEDNESDAY...

PRIMARY FORECAST PROBLEM REVOLVES AROUND REDUCED VSBYS AND
CIGS AND WITH CONVECTION ASSOCIATED WITH A SLOW MOVING COLD FRONT
AND A VIGOROUS UPPER TROUGH. AT 17Z THE PRIMARY FRONT EXTENDS NE
TO SW FROM NEAR KDAN TO KBUY TO KRCZ. AHEAD OF THE FRONT A COUPLE OF
ADDITIONAL BOUNDARIES ARE PRESENT. ONE EXTENDS ALONG AND NEAR I-95
WITH A WIND SHIFT TO THE NW BEHIND IT AND ANOTHER LOCATED JUST EAST
ALONG A THERMAL BOUNDARY RESULTING FROM CONVECTION LAST EVENING AND FOG
THIS MORNING.

COOLER AND MORE STABLE AIRMASS HAS ALREADY MOVED THROUGH THE W
PIEDMONT AND THE THREAT OF CONVECTION IS OVER AT KINT AND KGSO. STILL
COULD SEE A SHOWER AT KRDU BUT THREAT IS LIMITED UNTIL EARLY THIS EVENING.
FURTHER E AT KRWI AND ESPECIALLY KFAY THE ATMOSPHERE HAS A BIT MORE
INSTABILITY (STILL MARGINAL WITH MLCAPES AROUND 1000 J/KG) TO SUPPORT
CONVECTION. IMPRESSIVE BULK SHEAR VALUES AT 0-6KM NEAR 60 KTS SUGGESTS
THAT STORMS HAVE THE POTENTIAL TO BE ORGANIZED. BECAUSE OF THE THREAT IS
MARGINAL WILL KEEP MENTION OF WIND GUSTS OUT OF PREVAILING TAFS FOR NOW.

SFC FRONT AND TROF MOVES OFFSHORE OVERNIGHT ALLOWING THE ATMOS TO STABILIZE
AND SKIES TO CLEAR. WITH COLD ADVECTION COULD SEE SOME WIND GUSTS THIS EVE
AND AGAIN ON THU.

LOOKING BEYOND 12Z THURSDAY... HIGH PRESSURE SHOULD RESULT IN MAINLY FAIR
WEATHER VFR CIGS AND VSBYS THROUGH THE WEEKEND.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...SMITH/WSS
SHORT TERM...RLH
LONG TERM...RLH
AVIATION...BLAES
Hazardous weather outlook, Oct 1, 1:46 PM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
146 PM EDT WED OCT 1 2008

NCZ011-027-028-042-043-077-078-085-086-088-089-021000-
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
146 PM EDT WED OCT 1 2008

...SEVERE THUNDERSTORM WATCH 910 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AS AN UPPER LEVEL DISTURBANCE AND SURFACE COLD FRONT
MOVE ACROSS THE AREA. MOST OF THE THUNDERSTORM ACTIVITY WILL
DEVELOP EAST OF US HIGHWAY 1 DURING THE EARLY AFTERNOON HOURS...AND
THE BEST POTENTIAL FOR SEVERE WEATHER SHOULD BE CONFINED TO THE
COASTAL PLAIN. ANY STORMS THAT DO BECOME SEVERE WILL HAVE THE
POTENTIAL TO PRODUCE PENNY SIZE HAIL AND WIND GUSTS AROUND 60
MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THE STORMS THIS AFTERNOON.

NCZ010-026-041-021000-
WARREN-FRANKLIN-WAKE-
146 PM EDT WED OCT 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AS AN UPPER LEVEL DISTURBANCE AND SURFACE COLD FRONT
MOVE ACROSS THE AREA. MOST OF THE THUNDERSTORM ACTIVITY WILL
DEVELOP EAST OF US HIGHWAY 1 DURING THE EARLY AFTERNOON HOURS...AND
THE BEST POTENTIAL FOR SEVERE WEATHER SHOULD BE CONFINED TO THE
COASTAL PLAIN. ANY STORMS THAT DO BECOME SEVERE WILL HAVE THE
POTENTIAL TO PRODUCE PENNY SIZE HAIL AND WIND GUSTS AROUND 60
MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THE STORMS THIS AFTERNOON.

NCZ007>009-021>025-038>040-073>076-083-084-021000-
PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-
DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
146 PM EDT WED OCT 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Oct 1, 10:09 AM EDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1009 AM EDT WED OCT 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             3 ESE NEWSOM            35.52N 80.13W
09/30/2008  E0.88 INCH       DAVIDSON           NC   PUBLIC

1009 PM     HAIL             2 NE GORDONTOWN         35.77N 80.10W
09/30/2008  E0.75 INCH       DAVIDSON           NC   PUBLIC

            HAIL COVERED THE GROUND AND LASTED 5 MINUTES.

1009 PM     HAIL             2 N ALTAMAHAW           36.21N 79.50W
09/30/2008  E0.75 INCH       ALAMANCE           NC   POST OFFICE

1035 PM     HAIL             5 WSW BURLINGTON        36.06N 79.53W
09/30/2008  E0.75 INCH       ALAMANCE           NC   PUBLIC

1105 PM     HAIL             8 W ASHEBORO            35.70N 79.96W
09/30/2008  E0.75 INCH       RANDOLPH           NC   PUBLIC

            HAIL COVERED THE GROUND.

&&

ORROCK
Local storm report, Oct 1, 10:43 AM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1043 AM EDT WED OCT 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             4 SSW LEXINGTON         35.76N 80.28W
09/30/2008  E0.75 INCH       DAVIDSON           NC   PUBLIC

            HAIL COVERED THE GROUND TO A DEPTH OF AT LEAST 2 INCHES.

&&

ORROCK
Special weather statement, Oct 1, 2:12 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
212 PM EDT WED OCT 1 2008

NCZ042-077-088-089-011915-
CUMBERLAND-HARNETT-JOHNSTON-SAMPSON-
212 PM EDT WED OCT 1 2008

...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN CUMBERLAND...
HARNETT AND SAMPSON COUNTIES THROUGH 315 PM EDT...

AT 212 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHWEST OF EASTOVER...OR ABOUT 7 MILES NORTH OF FAYETTEVILLE...
MOVING NORTHEAST AT 26 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR WADE AROUND 225 PM EDT...LINDEN
AROUND 230 PM EDT...GODWIN AROUND 235 PM EDT...FALCON AROUND 240 PM
EDT...ERWIN AROUND 245 PM EDT...DUNN AROUND 250 PM EDT.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD
BE TOSSED AROUND.

BLAES

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 8:35 PM EDTSevere Thunderstorm WarningRAHDavidson40 min
Sep 30, 9:15 PM EDTSevere Thunderstorm WarningRAHDavidson, Montgomery, Randolph, Stanly45 min
Sep 30, 9:34 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford41 min
Sep 30, 9:47 PM EDTSevere Thunderstorm WarningRAHDavidson, Randolph43 min
Sep 30, 10:24 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford27 min
Sep 30, 10:30 PM EDTSevere Thunderstorm WarningRAHRandolph45 min
Oct 1, 3:20 AM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake, Wilson34 min
Oct 1, 2:20 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson40 min
Oct 1, 2:59 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne34 min
Oct 1, 3:08 PM EDTTornado WarningRAHJohnston, Sampson, Wayne52 min
Oct 1, 3:18 PM EDTAreal Flood AdvisoryRAHCumberland55 min
Oct 1, 3:45 PM EDTTornado WarningRAHWayne18 min

Nearby

Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.